# SDR CA070522003

- Difficulty date: May 7, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Cessna 180K
- Aircraft time: 7,633 hours
- Engine: Cont O520*
- Propeller: Mcauly D3A34C403
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 653058
- Condition: Spalled
- Location: Engine
- Part time: 1,087 hours
- Component: Engine, Cont, IO520
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) IN REMOVING NR 1 CYLINDER TO BE CHANGED OUT THE LIFTERS WERE REMOVED TO BE BLEED DOWN, LIFTERS WERE SPAWLED. THE AME INSPECTED THE CAM AND THE EXHAUST LOBE WAS ALSO SPALLED. THE ENGINE WAS REMOVED AND PREPARED FOR SHIPMENT TO A REPAIR SHOP. UNDER FURTHER INVESTIGATION WE FOUND OTHER LOBES AND LIFTERS WITH SPALLING.  OUR HYPOTHESIS IS LACK OF ENGINE USE CAUSING INTERNAL CORROSION/RUST WICH LEAD TO FAILURE   (TC NRIN 20070522003)
